Alert archive / Arizona / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 40, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 21, 2009, 2:36 PM MST for Pima County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2009, 2:36 PM MST (21:36 UTC)
- Expired
- Aug 21, 2009, 3:15 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 28 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.6 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 2629 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 212136 SVRTWC AZC019-212215- /O.NEW.KTWC.SV.W.0040.090821T2136Z-090821T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 236 PM MST FRI AUG 21 2009 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...TUCSON...GREEN VALLEY... * UNTIL 315 PM MST * AT 234 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE IN A LINE EXTENDING FROM 25 MILES NORTHEAST OF TUCSON TO 10 MILES EAST OF GREEN VALLEY...AND MOVING WEST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAHUARITA...VAIL...CORONA DE TUCSON IF YOU ENCOUNTER STRONG WINDS...BLOWING DUST AND POOR VISIBILITES WHILE DRIVING...PULL OFF THE ROAD IF POSSIBLE...PUT THE VEHICLE IN PARK...TAKE YOUR FOOT OFF THE BRAKE AND WAIT UNTIL THE VISIBILITY IMPROVES. PROTECT YOUR HEAD FROM POSSIBLE FLYING DEBRIS. LAT...LON 3230 11046 3174 11076 3180 11119 3250 11088 TIME...MOT...LOC 2135Z 105DEG 23KT 3240 11056 3182 11085 $$ PYTLAK
3 follow-up statements
000 WWUS55 KTWC 212150 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 250 PM MST FRI AUG 21 2009 AZC019-212215- /O.CON.KTWC.SV.W.0040.000000T0000Z-090821T2215Z/ PIMA AZ- 250 PM MST FRI AUG 21 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MST FOR EASTERN PIMA COUNTY... AT 245 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AND A DUST STORM WITH VISIBILITIES DOWN TO ONE QUARTER OF A MILE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM THE FAR EAST SIDE OF TUCSON...TO NEAR TUCSON INTERNATIONAL AIRPORT...TO JUST EAST OF GREEN VALLEY. THE STRONGEST STORMS WERE APPROACHING SAHUARITA...AND THE FAR NORTHEAST SIDE OF TUCSON. THIS LINE WAS MOVING WEST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAHUARITA...DAVIS-MONTHAN AIR FORCE BASE...SABINO CANYON...AND SAN XAVIER MISSION PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGING OUTFLOW WINDS AND ANY DUST STORMS WILL OCCUR AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3230 11046 3174 11076 3180 11119 3250 11088 TIME...MOT...LOC 2146Z 106DEG 22KT 3241 11067 3183 11096 $$ PYTLAK
000 WWUS55 KTWC 212200 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 300 PM MST FRI AUG 21 2009 AZC019-212215- /O.CON.KTWC.SV.W.0040.000000T0000Z-090821T2215Z/ PIMA AZ- 300 PM MST FRI AUG 21 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MST FOR EASTERN PIMA COUNTY... AT 258 PM MST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AND A DUST STORM WITH VISIBILITIES DOWN TO ONE QUARTER OF A MILE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORTH TUCSON TO GREEN VALLEY... MOVING WEST AT 25 MPH. THE STRONGEST STORMS ARE LOCAL NEAR GREEN VALLEY AND IN THE CATALINA FOOTHILLS NORTH OF RIVER ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND DAMAGE AND DENSE BLOWING DUST WITH THIS STORM WILL OCCUR AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3240 11068 3177 11091 3180 11119 3250 11088 TIME...MOT...LOC 2159Z 106DEG 22KT 3243 11076 3185 11105 $$ PYTLAK
000 WWUS55 KTWC 212220 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 320 PM MST FRI AUG 21 2009 AZC019-212226- /O.EXP.KTWC.SV.W.0040.000000T0000Z-090821T2215Z/ PIMA AZ- 320 PM MST FRI AUG 21 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PIMA COUNTY HAS EXPIRED... AT 315 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT SCATTERED TO NUMEROUS SHOWERS EXTEND FROM NORTH OF THE TUCSON METRO AREA TO NEAR GREEN VALLEY. THESE STORMS WILL CONTINUE TO MOVE WEST AT 20 MPH. HOWEVER...THE STORMS ARE NO LONGER SEVERE. THEREFORE...THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE AT 315 PM MST. THESE STORMS WILL CONTINUE TO MOVE WEST INTO THE WESTERN PORTIONS OF THE TUCSON METRO AREA AS WELL AS INTO SOUTHERN PORTIONS OF PINAL COUNTY DURING THE NEXT HALF HOUR. THESE STORMS WILL CONTINUE TO PRODUCE BRIEF PERIODS OF HEAVY RAIN...BLOWING DUST AND STRONG GUSTY WINDS. LAT...LON 3240 11068 3177 11091 3180 11119 3250 11088 TIME...MOT...LOC 2200Z 106DEG 22KT 3243 11077 3185 11105 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:25 PM MST, 11 minutes earlier.
Area forecast discussion, Aug 21, 2:25 PM MST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 225 PM MST FRI AUG 21 2009 .SYNOPSIS...HIGH PRESSURE CURRENTLY LOCATED OVER UTAH WILL TRACK INTO COLORADO AND NEW MEXICO BY TONIGHT AS A STRONG CUTOFF LOW CHURNS OFF THE CALIFORNIA COAST. THIS WEATHER PATTERN WILL ALLOW A DISTURBANCE IN MEXICO TO TRACK INTO SOUTH-CENTRAL AND SOUTHWEST ARIZONA OVERNIGHT TONIGHT...RESULTING IN NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL. OTHERWISE...A MOIST AIRMASS AND A FAVORABLE PATTERN WILL SITUATE ITSELF ACROSS SOUTHEAST ARIZONA FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS WEEKEND. && .DISCUSSION...HIGH PRESSURE IS CURRENTLY SITUATED OVER EASTERN UTAH WITH AN INVERTED TROUGH/LOW PRESSURE SYSTEM OVER NORTHERN MEXICO. MEANWHILE...A PACIFIC LOW IS ALSO PERCHED OFFSHORE OF NORTHERN BAJA. THE COMBINATION OF ALL OF THESE SYSTEMS IS RESULTING IN A SWITCH TO SOUTHEAST FLOW ALOFT. A VORT MAX ASSOCIATED WITH THE INVERTED TROUGH IS CURRENTLY OVER THE NORTHERN BAJA PENINSULA AND IS RESPONSIBLE FOR THE SHOWER AND STORM ACTIVITY THAT IS MOVING WEST ACROSS NORTHERN BAJA AND SRN CALIFORNIA. MEANWHILE...ANOTHER VORT MAX IS OVER EASTERN SONORA AND SOUTHWESTERN CHIHUAHUA AND WILL CONTINUE TO LIFT NORTHWEST THIS EVENING AND OVERNIGHT ACROSS SRN AND SOUTHWESTERN PORTIONS OF ARIZONA. RADAR MOSAIC SHOWS SCATTERED SHOWERS AND THUNDERSTORMS ACROSS WESTERN COCHISE COUNTY AND MOVING WEST AT AROUND 20 TO 25 MPH AND ABOUT TO MOVE INTO EASTERN PIMA COUNTY AS OF 2042Z (142 PM MST). ELSEWHERE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE OCCURRING ACROSS CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA...AS WELL AS RIGHT ALONG THE INTERNATIONAL BORDER. VISIBLE SATELLITE IMAGERY AND LIGHTNING OVERLAY SHOWS A BAND OF SHOWERS AND THUNDERSTORMS OVER EXTREME NORTHERN CHIHUAHUA MEXICO AND INTO WEST TEXAS. THESE STORMS SEEM TO BE ASSOCIATED WITH THE BACK DOOR FRONT WHICH IS DRAPED ACROSS THE LOWER MISSISSIPPI RIVER VALLEY AND EAST TO WEST ACROSS CENTRAL TEXAS. THE MODELS DO NOT PICK UP ON THIS ACTIVITY VERY WELL. LOOKING AT THE LATEST TRENDS...THESE STORMS OR OUTFLOWS FROM THESE STORMS WILL LIKELY PUSH INTO THE EASTERN SECTIONS OF THE FORECAST AREA BETWEEN 01-03Z OR SO. AN 18Z UPPER-AIR RELEASE WAS COMPLETED THIS MORNING TO TRY TO GET A BETTER HANDLE ON THE EVOLVING SITUATION. THE PWAT VALUE WAS STILL NOT RELIABLE WITH A READING OF ONLY 1.08 INCHES. HOWEVER...THE WINDS HAVE SWITCHED TO EAST TO SOUTHEAST AS LOW AS ABOUT 770MB...AND ARE LIKELY EVEN LOWER IN THE ATMOSPHERE NOW. THIS MEANS THAT MOISTURE WILL CONTINUE TO BE TRANSPORTED INTO ARIZONA THROUGHOUT THE EVENING AND OVERNIGHT. UNLIKE YESTERDAY WHEN DRIER AIR MIX DOWN TO THE SURFACE AND DROVE DEWPOINTS INTO THE LOWER 40S. TODAY IS A MUCH DIFFERENT STORY WITH DEWPOINTS HOVERING IN THE LOWER 50S. MODIFYING THE SOUNDING USING THE CURRENT CONDITIONS YIELDS A LIFTED INDEX OF AROUND MINUS 5 AND A CAPE OF AROUND 700-800 J/KG. AS THE VORT MAX TO OUR SOUTH CONTINUES TO MOVE NORTH THIS EVENING EXPECTING TO SEE THE AIRMASS BECOME EVEN MORE UNSTABLE WITH STRONG TO POTENTIALLY SEVERE STORMS DEVELOPING OVER PORTIONS OF THE FORECAST AREA. SOME OF THE STORMS WILL ALSO BE HEAVY RAINERS...ESPECIALLY FOR AREAS WEST OF TUCSON IN THE TOHONO OODHAM NATION. WE HAVE ALREADY RECEIVED CALLS FROM SPOTTERS INDICATED THAT WINDS WITH THE STORMS TO THE EAST OF TUCSON PRODUCED WIND GUSTS OF AROUND 40 TO 50 MPH AND RAINFALL AMOUNTS OF GREATER THAN A HALF INCH IN A BRIEF PERIOD OF TIME. THE GOOD NEWS IS THAT THE STORMS ARE FAST MOVERS...SO FLOODING SHOULD NOT BE A BIG CONCERN UNLESS THEY BEGIN TO TRAIN...AT WHICH CASE IT WOULD BECOME AN ISSUE. I WAS INITIALLY CONSIDERING A FLASH FLOOD WATCH FOR AREAS WEST OF TUCSON...BUT 12Z MODEL QPF WAS NOT AS IMPRESSIVE AS EARLIER MODEL RUNS. WILL DEFER THIS TO THE EVENING SHIFT AND LET THEM KEEP AN EYE ON THE SITUATION. I INCREASED THE POPS FORECAST A TAD FOR TONIGHT THROUGH SATURDAY... BUT FOR THE MOST PART THE CHANGES WERE MINIMAL WITH THE EXCEPTION OF THE FAR WESTERN DESERTS. WE SHOULD CONTINUE TO SEE RATHER HIGH RAIN CHANCES FOR SATURDAY THROUGH SUNDAY WITH THE ACTIVITY DECREASING THROUGH NEXT WEEK AS AN UPPER LOW OVER THE PACIFIC COMES INTO PLAY AND PUSHES THE MOISTURE BACK TO THE EAST. STILL LOOKING AT A LOW GRADE POP FORECAST BEYOND MONDAY. && .AVIATION...AS THE AFTERNOON PROGRESSES EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP WITH CLOUD BASES BETWEEN 5-8 KFT AGL...WITH THE GREATEST AREAL COVERAGE EAST OF A SASABE TO ELOY LINE THROUGH THE EARLY EVENING HOURS. BY MID TO LATE EVENING...THE MAIN THREAT AREA WILL HAVE SHIFTED FURTHER WEST...WITH MOST OF THE CONVECTIVE ACTIVITY EXPECTED TO BE WEST OF A SIERRA VISTA TO KEARNY LINE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 45 KNOTS AND HEAVY RAINFALL...WHICH COULD LIMIT VISIBILITIES DOWN TO 1SM. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...INCREASING MOISTURE ACROSS SOUTHEAST ARIZONA TODAY WILL LEAD TO A DRAMATIC INCREASE IN AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS. ABUNDANT MOISTURE IS THEN EXPECTED TO PERSIST THROUGH THE WEEKEND...WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING EACH AFTERNOON AND EVENING. THE INCREASE IN MOISTURE...CLOUD COVER AND PRECIPITATION CHANCES WILL LEAD TO A LITTLE COOLER DAYTIME HIGH TEMPERATURES AND HIGHER RELATIVE HUMIDITY VALUES. SOME DRYING IS EXPECTED NEXT WEEK WHICH WILL RESULT IN LESS AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC...MOLLERE FIRE WEATHER/AVIATION...GZ WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 21, 12:53 PM MST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1253 PM MST FRI AUG 21 2009 AZZ019-029-030-033-035-221215- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY- COCHISE COUNTY- 1253 PM MST FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BECOME MORE NUMEROUS AND STRONGER THROUGH EARLY THIS EVENING AS AN UPPER LEVEL DISTURBANCE MOVES NORTH FROM MEXICO INTO SOUTHWEST ARIZONA. THE MAIN THREAT THROUGH EARLY EVENING WILL BE FROM ISOLATED DOWNBURST WINDS OF 50 TO 60 MPH...WHICH COMBINED WITH OUR UNUSUALLY DRY SOILS COULD GENERATE A DUST STORM OR TWO. AS THE STORMS GROW MORE NUMEROUS BY MID EVENING...LOCALLY HEAVY RAINFALL UP TO ONE INCH WILL BECOME THE PRIMARY THREAT. SOME SMALL HAIL IS ALSO POSSIBLE...PARTICULARLY IN HIGHER ELEVATIONS. ALTHOUGH THE RISK OF ISOLATED SEVERE THUNDERSTORMS WILL DIMINISH BY MIDNIGHT...THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE WHICH WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO PERSIST OR REDEVELOP OVERNIGHT. THESE WILL ALSO POSE A THREAT OF LOCALLY HEAVY RAIN. THUNDERSTORMS WILL GENERALLY MOVE WEST AT 20 TO 25 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THIS WEEKEND. DEPENDING ON THE AMOUNT OF SUNSHINE...A FEW OF THE STORMS BOTH DAYS COULD BE ON THE STRONG SIDE. SOMEWHAT DRIER AIR WILL SPREAD INTO THE REGION EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-032-034-221215- WESTERN PIMA COUNTY-TOHONO OODHAM NATION-SANTA CRUZ COUNTY- 1253 PM MST FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BECOME MORE NUMEROUS AND STRONGER THROUGH THIS EVENING AS AN UPPER LEVEL DISTURBANCE MOVES NORTH FROM MEXICO. THE MAIN THREAT THROUGH MID EVENING WILL BE FROM DAMAGING WINDS TO 60 MPH...WHICH COMBINED WITH OUR UNUSUALLY DRY SOILS COULD LEAD TO DUST STORMS. SOME SMALL HAIL WILL ALSO BE POSSIBLE. AS THE STORMS GROW MORE NUMEROUS AND STRONGER...HEAVY RAIN WILL BECOME THE MAIN THREAT WITH ISOLATED AMOUNTS OF 1 TO 2 INCHES POSSIBLE. THIS COULD LEAD TO ISOLATED FLASH FLOODING OF SMALL STREAMS AND NORMALLY DRY WASHES. BECAUSE THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE...SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST OR REDEVELOP ALL NIGHT. THUNDERSTORMS WILL GENERALLY MOVE WEST AT 20 TO 25 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THIS WEEKEND. DEPENDING ON THE AMOUNT OF SUNSHINE...A FEW OF THE STORMS BOTH DAYS COULD BE ON THE STRONG SIDE. DRIER AIR WILL SPREAD INTO THE AREA BY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 21, 2:10 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST FRI AUG 21 2009 AZZ033-034-212200- SANTA CRUZ COUNTY AZ-TUCSON METRO/MARANA/GREEN VALLEY AZ- 210 PM MST FRI AUG 21 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA AND EXRTEME NORTHEASTERN SANTA CRUZ COUNTIES UNTIL 300 PM MST... AT 205 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THE RINCON MOUNTAINS TO SONOITA...AND MOVING WEST AT 25 MPH. WIND GUSTS UP TO 50 MPH...AND AREAS OF BLOWING DUST WHICH WILL REDUCE VISIBILITIES TO ONE MILE...ARE EXPECTED WITH THESE STORMS. TRAINED WEATHER SPOTTERS NEAR BENSON AND EAST OF VAIL HAVE BOTH REPORTED STRONG GUSTY WINDS WITH THIS LINE OF STORMS. THE BENSON SPOTTER ALSO REPORTED 0.60 INCHES OF RAIN IN ABOUT 30 MINUTES. AREAS THAT WILL BE AFFECT BY THESE STORMS INCLUDE...THE TUCSON METRO AREA...SAHUARITA...VAIL...AND CORONA DE TUCSON. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3238 11046 3167 11047 3175 11100 3240 11101 TIME...MOT...LOC 2106Z 107DEG 23KT 3220 11054 3171 11068 PYTLAK
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 5:11 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 49 min |
| Aug 20, 6:30 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Aug 21, 2:10 PM MST | Special Weather Statement | TWC | 50 min | |
| Aug 21, 3:14 PM MST | Special Weather Statement | TWC | Pinal | 61 min |
| Aug 21, 3:43 PM MST | Special Weather Statement | TWC | Pinal | 32 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.